[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Letters
October 5, 1964

Safety of Dyclonine

Author Affiliations

Tulsa, Okla

JAMA. 1964;190(1):80. doi:10.1001/jama.1964.03070140086025

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I read with interest the recent communication, "Clinical Effectiveness of Drugs Used for Topical Anesthesia" (JAMA188:711 [May 25] 1964). In the discussion of dyclonine hydrochloride it is stated that the drug does "... not cause systemic reactions..." and that it "... has been used during the past seven years... without any disquieting episodes." The authors also state that "As many as 30 cc may be sprayed or applied to the mucous membranes of the pharynx or trachea at one sitting without systemic or residual local manifestations."I would like to draw attention to a report of three untoward reactions (Arch Otolaryng74:437 [Oct] 1961). One was of a severe nature, associated with convulsions and coma; the patient had received only 9 cc of the 0.5% solution. While the newer topical anesthetics appear to have a fairly great margin of safety, no topical anesthetic should be considered

First Page Preview View Large
First page PDF preview
First page PDF preview
×